# SDR CA020815003

- Difficulty date: August 7, 2002
- Submitted: August 23, 2002
- Operation: Air carrier
- Make and model: Dhav DHC8301
- System (JASC): 2150 · Cabin Cooling System
- Part: Acm
- Condition: Seized
- Location: Acm Bay
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN)   PRIOR TO DECENT A STRONG ODOR WAS EMITTED FROM THE AIR-CONDITIONING SYSTEM. SHORTLY AFTERWARDS ONE OF THE FLIGHT ATTENDANTS ADVISED THE FLIGHT CREW THAT SMOKE WAS FILLING THE REAR CABIN AREA. THE AIRCRAFT WAS DIVERTED AND LANDED WITHOUT FURTHER INCIDENT. ENGINEERING INVESTIGATION REVEALED THAT THE NR 1 AIR-CONDITIONING PACK ACM HAD FAILED WITH THE ACM TURBINE SEIZED. THE ODOR AND SMOKE IN THE CABIN WERE DUE TO LEAKAGE AND HEATING OF THE ACM LUBRICATING OIL DURING THE ACM FAILING AND PRIOR TO AIR-CONDITIONING PACK SHUTDOWN. THE ACM WAS CHANGED AND THE AIRCRAFT WAS RETURNED TO SERVICE WITHOUT FURTHER INCIDENT.
